Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Mayer brackets and solvability of PDEs - II


Authors: Boris Kruglikov and Valentin Lychagin
Journal: Trans. Amer. Math. Soc. 358 (2006), 1077-1103
MSC (2000): Primary 35N10, 58A20, 58H10, 35A30
Published electronically: April 22, 2005
MathSciNet review: 2187646
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the Spencer $\delta$-cohomologies of a symbolic system we construct a spectral sequence associated with a subspace. We calculate the sequence for the systems of Cohen-Macaulay type and obtain a reduction theorem, which facilitates computation of $\delta$-cohomologies by reducing dimension of the system. Using this algebraic result we prove an efficient compatibility criterion for a system of two scalar non-linear PDEs on a manifold of any dimension in terms of (generalized) Mayer brackets.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35N10, 58A20, 58H10, 35A30

Retrieve articles in all journals with MSC (2000): 35N10, 58A20, 58H10, 35A30


Additional Information

Boris Kruglikov
Affiliation: Institute of Mathematics and Statistics, University of Tromsø, Tromsø90-37, Norway
Email: kruglikov@math.uit.no

Valentin Lychagin
Affiliation: Institute of Mathematics and Statistics, University of Tromsø, Tromsø90-37, Norway
Email: lychagin@math.uit.no

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03724-4
PII: S 0002-9947(05)03724-4
Keywords: Mayer bracket, Spencer cohomology, Weyl tensor, integrals, characteristics, symbols, compatibility of PDEs
Received by editor(s): December 16, 2002
Received by editor(s) in revised form: April 15, 2004
Published electronically: April 22, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.